Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 4, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 25, 2014, 11:49 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 11:49 AM CDT (16:49 UTC)
- Expired
- Jun 25, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WHUS43 KDLH 251649 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1149 AM CDT WED JUN 25 2014 MNZ037-WIZ001-260100- /O.NEW.KDLH.BH.S.0004.140625T1649Z-140626T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 1149 AM CDT WED JUN 25 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
481 WHUS43 KDLH 260153 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 827 PM CDT WED JUN 25 2014 MNZ037-WIZ001-260230- /O.EXP.KDLH.BH.S.0004.000000T0000Z-140626T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 827 PM CDT WED JUN 25 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... NORTHEAST WINDS OF 10 TO 20 KTS ARE EXPECTED TO DIMINISH TO LESS THAN 10KTS TONIGHT. THIS WILL ALLOW WAVES TO SUBSIDE TO 2 FT OR LESS IN THE LATE EVENING. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 7:05 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 25, 7:05 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 705 AM CDT WED JUN 25 2014 .UPDATE... ISSUED AT 653 AM CDT WED JUN 25 2014 UPDATED FOR NEW AVIATION FORECAST DISCUSSION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 410 AM CDT WED JUN 25 2014 LATEST SAT IMAGERY SHOWS VORT MAX ROTATING ACROSS EAST-CENTRAL MN...TRIGGERING SCT TSTMS OVER NRN WISCONSIN. THE HRRR HAS A GOOD HANDLE ON THE CONVECTION ASSOCIATED WITH THE VORT MAX AND SUGGESTS THE STORMS INCREASE IN COVERAGE OVER THE HAYWARD LAKES/CHEQUAMEGON NATIONAL FOREST REGION THROUGH MID MORNING...THEN DIMINISHES AFTER THE NOON HOUR AS THE WAVE EXITS TO THE SOUTHEAST. THE COOLER MID LEVEL AIR BEHIND THE WAVE WILL PRODUCE FAVORABLE LAPSE RATES FOR A FEW SHOWERS OVER NRN MN TODAY. HOWEVER...HAVE REMOVED THE MENTION OF THUNDER FOR THE MN ZONES WHERE THE INSTABILITY IS LIMITED TO LESS THAN 100 J/KG. CANADIAN HIGH PRESSURE CURRENTLY RESIDING OVER ONTARIO WILL BUILD SOUTHWARD OVERNIGHT...SETTLING OVER THE WESTERN GREAT LAKES THURSDAY. THE LATEST NAM/GFS/ECM SHOW GOOD AGREEMENT THAT DEW POINTS IN THE 30S ACROSS THE ARROWHEAD REGION LATE TODAY/OVERNIGHT. DUE TO THE DRY AIR AND BUILDING SFC HIGH/CLEARING SKIES...HAVE LOWERED TEMPS OVERNIGHT INTO THE UPPER 30S FOR INLAND AREAS OF THE MN ARROWHEAD. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 410 AM CDT WED JUN 25 2014 SOUTHWEST UPPER LEVEL FLOW WILL ESTABLISH ITSELF ACROSS THE UPPER MIDWEST ON THURSDAY NIGHT AND FRIDAY...AS A LONG WAVE TROUGH TO OUR WEST RESULTS IN SOUTHERLY FLOW ACROSS THE CENTRAL UNITED STATES. SHORTWAVE ENERGY LIFTING NORTHEASTWARD IN THE SW FLOW WILL SET OFF VARIOUS ROUNDS OF SHOWERS AND THUNDERSTORMS FROM FRIDAY THROUGH THE WEEKEND. THE MODELS HAVE QUITE A VARIETY OF QPF SOLUTIONS AS SHOULD BE EXPECTED WITH THIS SETUP...BUT OVERALL IT SHOULD BE A FAIRLY WET WEEKEND WITH PRECIPITABLE WATER VALUES INCREASING SIGNIFICANTLY TO THE 1.5 TO 2 INCH RANGE. THE ECMWF ACTUALLY BRINGS MOSTLY DRY CONDITIONS FOR SUNDAY THOUGH...SO WE DID BACK OFF A BIT ON POPS DURING THAT PERIOD. THE UPPER LEVEL FLOW WILL TRANSITION TO MORE OF A WESTERLY FLOW BY EARLY IN THE NEXT WORK WEEK...AS AN UPPER LEVEL CLOSED LOW MOVES THROUGH THE CENTRAL CANADIAN PRAIRIES. THERE WILL BE SOME PERIODS OF SHOWERS AND A FEW STORMS EARLY NEXT WEEK AS WELL...AS NORTHWEST FLOW DEVELOPS BY MIDWEEK NEXT WEEK. TEMPERATURES WILL LARGELY BE IN THE 70S THROUGHOUT THE PERIOD BUT SOME LOWER 80S WILL BE POSSIBLE AT TIMES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 653 AM CDT WED JUN 25 2014 HIGHLY VARIABLE WEATHER CONDITIONS ARE EXPECTED ACROSS THE NORTHLAND TODAY. THE TREND WILL BE TOWARD IMPROVEMENT. AREAS OF IFR/LIFR CIGS/VSBYS WILL BE POSSIBLE FOR A TIME IN MAINLY SOUTHERN AREAS...BUT MOST PLACES WILL SEE AN IMPROVEMENT TO MVFR OR VFR AS THE DAY WEARS ON. ONLY SPOTTY SHOWERS AND STORMS ARE EXPECTED WITH THE EXCEPTION OF THE KHYR AREA WHICH WILL SEE FAIRLY WIDESPREAD SHOWERS AND STORMS FOR A TIME THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 45 61 52 / 20 10 0 10 INL 69 50 76 54 / 20 10 10 10 BRD 70 51 77 63 / 20 10 20 30 HYR 67 49 75 59 / 40 10 20 20 ASX 59 43 68 51 / 40 10 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && UPDATE...DAP SHORT TERM...GRANING LONG TERM...DAP AVIATION...DAP
Hazardous weather outlook, Jun 25, 10:03 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1003 AM CDT WED JUN 25 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1003 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED STORMS ARE POSSIBLE OVER PARTS OF NORTHWEST WISCONSIN THROUGH THIS AFTERNOON...MAINLY THE PRICE COUNTY AREA. THERE IS A MODERATE THREAT FOR RIP CURRENTS AND POTENTIALLY DANGEROUS SWIMMING CONDITIONS ALONG THE PARK POINT BEACH IN DULUTH TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN LATE IN THE WEEK...INCREASING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-261200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1003 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN LATE IN THE WEEK...INCREASING THROUGH THE WEEKEND. DENSE FOG IS EXPECTED TO DEVELOP OVER WESTERN LAKE SUPERIOR THIS WEEKEND. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 25, 6:51 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
651 AM CDT WED JUN 25 2014
WIZ002>004-008-009-251230-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
651 AM CDT WED JUN 25 2014
...AREA OF STORMS OVER NORTHERN WISCONSIN...
AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS EXTENDING FROM HAYWARD...TO PARK FALLS. THESE
STORMS WERE NEARLY STATIONARY.
EXPECT HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING WITH THESE STORMS.
SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HAYWARD...
CLAM LAKE...
GLIDDEN...
BUTTERNUT...
TURTLE FLAMBEAU FLOWAGE...
PHILLIPS...
LAT...LON 4592 9151 4625 9150 4597 9003 4565 9004
GRANINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:01 AM CDT | Special Weather Statement | DLH | Iron | 44 min |
| Jun 25, 6:51 AM CDT | Special Weather Statement | DLH | Sawyer | 39 min |
| Jun 25, 8:43 AM CDT | Areal Flood Advisory | DLH | Ashland, Price, Sawyer | 3 hr |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.